Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

Does Loose Stool Mean I Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Diarrhea and HIV/AIDS

Table of Contents Diarrhea and HIV How Does Diarrhea Affect the Body? Treating Your Diarrhea Taking Care of Yourself Diarrhea and HIV Diarrhea is one of the most common problems for people living with HIV(HIV+). It can affect as many as 80 percent of HIV+ people. While diarrheacaused by advanced HIV disease has decreased, many HIV+ people have diarrheafrom their HIV drugs. Diarrhea occurs when you have bowel movements more...
Ask the Experts

Loose stools, acne and hair fall.

Dear Doc,Just started meds on Feb 15. Used to feel dizzy for about 2 weeks. its gone. The only side effect is that I get very loose stools first thing in the morning. Other times in the day, if i do have stools, its normal. (i generally just have...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I have encountered a modest number of patients who appear to have loose stools from the tenofovir in Trustiva (Atripla in US). Looking for other causes for loose stools is still worthwhile if persistent or worsening. For some patients, increasing... Read more »

Not Diarrhea...loose stool??

I have had AIDS since 1995, positive since 1986. I took no drugs for HIV until 1995. After starting Crixivan in 1996 I first started to notice wasting and lipodystrophy, especially in the face. Im not on Crixivan now, but the lipo effects remain....
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
Sounds like your BM's are not normal...the problem could be due to HIV effect on your intestines, side effect from antiretrovirals other than crixivan, side effect from other medications. You could have a malabsorption workup to assess... Read more »

Loose stools, not on meds!

Dear Doctor Frascino,I was infected with HIV in December `08 and diagnosed in March `09. I currently have CD4 of 729, and a VL which has dropped form over 10,000 to 1,400. According to `resistance tests` , i have a virus which is resistant to most...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,That you have contracted a virus that is "resistant to most meds" should be a warning and wakeup call to everyone reading this forum. It is indeed possible to contract a strain of virus that is already resistant to one or even many HIV... Read more »

perhaps ShamanBotanicals.com has a solution to loose stool

So many of the people's concerns or problems have been regarding BMs. Perhaps shamanbotanicals.com has a solution to the loose stool problem. I'm also addressing the person with the question about SB Normal stool Formula. This website...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
Thanks for the information. Shaman is an interesting company that does have some biopharmaceuticals under development for HIV diarrhea. Douglas T. Dieterich, M.D.... Read more »
Connect With Others

loose stools

Posted by Anonymous, 1 Reply
can hiv cause loose stools im very nervous about it , the only unprotected sex i had was oral performed on me . i had unprotected sex for vaginal like two years ago Read more »

loose stools and nodes?

Posted by Anonymous, 1 Reply
ok so here we go.......i have had loose stools now for about 2 weeks, they have not been completly runny, more like pieces (sorry i know thats alot maybe too much info) and i am on antibiotics for what my doctor thinks is a infection that is... Read more »

Blood in stool????

Posted by Anonymous, 2 Replies
Is blood in a stool a symptom? I read yesterday that green stool is not a symptom but what about little blood particles on toilet paper after defecating? (Sorry for the visual) Read more »

Persistent loose stool for 2-3 weeks, ARS?

Posted by canadian1984, 1 Reply
I have to say, for the last month I have been stressing over this.

I would like to ask members who have seen seroconversion before; how common do you see someone experience loose stool for nearly a month? I thought it was these sugar alcohol cookies... Read more »